Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 1, NWS Newport/Morehead City, NC

January 1, 2016Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Jan 1, 2016, 8:39 AM EST for Duplin County, North Carolina. It took effect at Jan 1, 2016, 5:00 PM EST. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2016, 8:39 AM EST (13:39 UTC)
In effect from
Jan 1, 2016, 5:00 PM EST
Expired
Jan 4, 2016, 5:49 AM EST
In force
61 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Minor

County Duplin County, NC

The radar

The Morehead City radar (KMHX), 90 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N.E. Cape Fear River near Chinquapin (CHIN7). The gauge peaked at 13.18 ft at Jan 2, 2016, 9:00 AM EST.

actionminormoderate12141601/0101/0201/0301/0401/05
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02108000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

791 
WGUS42 KMHX 011339
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
839 AM EST FRI JAN 1 2016

...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina... 

  Northeast Cape Fear River Near Chinquapin affecting Duplin County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Caution is urged when walking near riverbanks. Flood waters will 
weaken the banks making them dangerous.

A followup product will be issued by the National Weather Service a 
little later.

&&

NCC061-021339-
/O.NEW.KMHX.FL.W.0001.160101T2200Z-160104T0600Z/
/CHIN7.1.ER.160101T2200Z.160102T1800Z.160104T0000Z.NO/
839 AM EST FRI JAN 1 2016

The National Weather Service in Newport has issued a 

* Flood Warning for 
  The Northeast Cape Fear River Near Chinquapin.
* from this afternoon to late Sunday night...Or until the warning is 
  cancelled.
* At 8 AM Friday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 13.4 feet by early tomorrow afternoon.the 
  river will fall below flood stage by Sunday evening.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the 
  river will occur. Tributaries to the Northeast Cape Fear River will
  also likely produce low land flooding.

&&

LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
          3482 7791 3491 7792         

$$
6 follow-up statements
752 
WGUS82 KMHX 020156
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
856 PM EST FRI JAN 1 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Northeast Cape Fear River Near Chinquapin affecting Duplin County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC061-030156-
/O.CON.KMHX.FL.W.0001.000000T0000Z-160104T0600Z/
/CHIN7.1.ER.160102T0000Z.160102T1800Z.160104T0000Z.NO/
856 PM EST FRI JAN 1 2016

The Flood Warning continues for
  The Northeast Cape Fear River Near Chinquapin.
* until late Sunday night...Or until the warning is cancelled.
* At 8 PM Friday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.3 feet by 
  early tomorrow afternoon. The river is expected to fall below flood
  stage Sunday evening.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the 
  river will occur. Tributaries to the Northeast Cape Fear River will
  also likely produce low land flooding.

&&
                  Fld  Observed         Forecast 8PM
Location          Stg  Stg  Day Time    Sat   Sun   Mon
  Chinquapin      13  13.0 Fri 08 PM   13.3  13.0  12.6

LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
          3482 7791 3491 7792        

$$
169 
WGUS82 KMHX 021424
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
924 AM EST SAT JAN 2 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Northeast Cape Fear River Near Chinquapin affecting Duplin County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC061-031424-
/O.CON.KMHX.FL.W.0001.000000T0000Z-160104T0600Z/
/CHIN7.1.ER.160102T0000Z.160102T1800Z.160104T0000Z.NO/
924 AM EST SAT JAN 2 2016

The Flood Warning continues for
  The Northeast Cape Fear River Near Chinquapin.
* until late Sunday night...Or until the warning is cancelled.
* At 8 AM Saturday the stage was 13.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.2 feet by this
  afternoon. The river is expected to fall below flood stage tomorrow
  evening.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the 
  river will occur. Tributaries to the Northeast Cape Fear River will
  also likely produce low land flooding.

&&
                  Fld  Observed         Forecast 8AM
Location          Stg  Stg  Day Time    Sun   Mon   Tue
  Chinquapin      13  13.2 Sat 08 AM   13.2  12.8  12.2

LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
          3482 7791 3491 7792        

$$
227 
WGUS82 KMHX 030127
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
827 PM EST SAT JAN 2 2016

...The Flood Warning is extended for the following rivers in North 
Carolina...
 
  Northeast Cape Fear River Near Chinquapin affecting Duplin County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC061-040127-
/O.EXT.KMHX.FL.W.0001.000000T0000Z-160104T1200Z/
/CHIN7.1.ER.160102T0000Z.160103T0600Z.160104T0600Z.NO/
827 PM EST SAT JAN 2 2016

...Flood Warning extended until Monday morning...The Flood Warning 
extended for
  The Northeast Cape Fear River Near Chinquapin.
* until Monday morning...Or until the warning is cancelled.
* At 7 PM Saturday the stage was 13.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.2 feet by 
  after midnight tonight. The river is expected to fall below flood 
  stage early Monday morning.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the 
  river will occur. Tributaries to the Northeast Cape Fear River will
  also likely produce low land flooding.

&&
                  Fld  Observed         Forecast 8PM
Location          Stg  Stg  Day Time    Sun   Mon   Tue
  Chinquapin      13  13.2 Sat 07 PM   13.1  12.7  12.1

LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
          3482 7791 3491 7792        

$$
524 
WGUS82 KMHX 031552
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1052 AM EST SUN JAN 3 2016

...The Flood Warning is extended for the following rivers in North 
Carolina...
 
  Northeast Cape Fear River Near Chinquapin affecting Duplin County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC061-040600-
/O.EXT.KMHX.FL.W.0001.000000T0000Z-160104T0600Z/
/CHIN7.1.ER.160102T0000Z.160102T2230Z.160104T0000Z.NO/
1052 AM EST SUN JAN 3 2016

The Flood Warning extended for
  The Northeast Cape Fear River Near Chinquapin.
* until late tonight...Or until the warning is cancelled.
* At10 AM Sunday the stage was 13.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the 
  river will occur. Tributaries to the Northeast Cape Fear River will
  also likely produce low land flooding.

&&
                  Fld  Observed         Forecast 8AM
Location          Stg  Stg  Day Time    Mon   Tue   Wed
  Chinquapin      13  13.1 Sun 10 AM   12.8  12.3  11.6

LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
          3482 7791 3491 7792        

$$
993 
WGUS82 KMHX 040119
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
819 PM EST SUN JAN 3 2016

...The Flood Warning is extended for the following rivers in North 
Carolina...
 
  Northeast Cape Fear River Near Chinquapin affecting Duplin County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC061-041200-
/O.EXT.KMHX.FL.W.0001.000000T0000Z-160104T1200Z/
/CHIN7.1.ER.160102T0000Z.160102T2230Z.160104T0600Z.NO/
819 PM EST SUN JAN 3 2016

...Flood Warning extended until Monday morning...The Flood Warning 
extended for
  The Northeast Cape Fear River Near Chinquapin.
* until Monday morning...Or until the warning is cancelled.
* At 7 PM Sunday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tonight.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the 
  river will occur. Tributaries to the Northeast Cape Fear River will
  also likely produce low land flooding.

&&
                  Fld  Observed         Forecast 8PM
Location          Stg  Stg  Day Time    Mon   Tue   Wed
  Chinquapin      13  13.0 Sun 07 PM   12.6  12.0  11.3

LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
          3482 7791 3491 7792        

$$
275 
WGUS82 KMHX 041049
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
549 AM EST MON JAN 4 2016

...The Flood Warning is cancelled for the following rivers in North 
Carolina...
 
  Northeast Cape Fear River Near Chinquapin affecting Duplin County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC061-041119-
/O.CAN.KMHX.FL.W.0001.000000T0000Z-160104T1200Z/
/CHIN7.1.ER.160102T0000Z.160102T2230Z.160104T0445Z.NO/
549 AM EST MON JAN 4 2016

The Flood Warning is cancelled for
  The Northeast Cape Fear River Near Chinquapin.
* At 5 AM Monday the stage was 12.9 feet.
* Fell below flood stage at 5:45 AM Monday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 12.3 feet by tomorrow
  morning.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the 
  river will occur. Tributaries to the Northeast Cape Fear River will
  also likely produce low land flooding.

&&
                  Fld  Observed         Forecast 8AM
Location          Stg  Stg  Day Time    Tue   Wed   Thu
  Chinquapin      13  12.9 Mon 05 AM   12.3  11.6  11.0

LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
          3482 7791 3491 7792        

$$
DAG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jan 1, 7:00 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 1, 7:00 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
700 AM EST FRI JAN 1 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THIS WEEKEND. A
DRY COLD FRONT WILL PUSH ACROSS THE AREA SUNDAY NIGHT WITH
REINFORCING ARCTIC HIGH PRESSURE BUILDING FROM THE NORTHWEST
THROUGH THE MIDDLE OF NEXT WEEK. AN AREA OF LOW PRESSURE WILL LIFT
NORTHEAST ACROSS THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /TODAY/...
AS OF 7 AM FRI...LATEST SFC ANALYSIS SHOWS STRONG 1048MB HIGH
PRESSURE CENTERED OVER CO/WY...AND 1016MB LOW MOVING ALONG THE
COLD FRONT STALLED OFF THE NC COAST. HIGH PRESSURE WILL CONTINUE
TO BUILD WESTWARD TODAY...EXTENDING INTO THE EASTERN US WHILE
STALLED FRONT AND WEAK WAVE LINGER OFF THE COAST. MADE SLIGHT
CHANGES TO PREVIOUS FORECAST BASED ON LATEST TRENDS WITH AM
UPDATE. LATEST RADAR IMAGERY SHOWS BULK OF THE LIGHT RAIN
SHIFTING OFF THE COAST THIS MORNING. AND EXPECT THAT TO CONTINUE
TO BE THE TREND WITH PRECIP GRAD TAPERING OFF...THOUGH WILL
CONTINUE SC MENTION ALONG THE COAST TODAY. LOW LEVEL THICKNESS
VALUES...CLOUDY SKIES AND N/NW FLOW SUPPORT HIGHS IN THE MID TO
UPPER 50S.

&&

.SHORT TERM /TONIGHT/...
AS OF 3 AM FRI...SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD IN
FROM THE WEST AS SHORTWAVE APPROACHES FROM THE NW. WILL CONTINUE
SC POP ALONG THE COAST FOR THE FIRST PART OF TONIGHT THOUGH EXPECT
PRECIP TO REMAIN PRED OFFSHORE AS LOW CONTINUES TO MOVE EASTWARD.
COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA...WITH
CAA. CLOUDY SKIES WILL SKIES WILL GRADUALLY CLEAR...ALLOWING TEMPS
TO DROP INTO THE MID 30S TO LOWER 40S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 333 AM FRI...IT WILL FEEL MORE LIKE EARLY JANUARY THROUGH
MUCH OF THE LONG TERM PERIOD AS THE PATTERN SHIFTS WITH LONG WAVE
TROUGHINESS DOMINATING THE EASTERN HALF OF THE CONUS.

THIS WEEKEND...HIGH CONFIDENCE FCST WITH 01/00Z MODEL SUITE IN
GOOD AGREEMENT WITH HIGH PRES BUILDING INTO THE REGION FROM THE
WEST SATURDAY AND SUNDAY WITH SPLIT FLOW ALOFT MERGING ACROSS THE
EASTERN CONUS. THIS HIGH WILL BE OF PACIFIC ORIGIN SO TEMPS WILL
BE AROUND CLIMO THIS WEEKEND. HIGH AND DRY BOTH SATURDAY AND
SUNDAY WITH HIGHS SAT IN THE LOW TO MID 50S...THEN SOME AIRMASS
MODERATION SUNDAY WITH WSW FLOW AHEAD OF NEXT DIGGING SHORTWAVE
AND ALLOWING FOR TEMPS TO REBOUND TO 55-60. OVERNIGHT LOWS WILL
CONTINUE IN THE 30S EACH NIGHT UNDER CLEAR SKIES AND CALM/LIGHT
WINDS.

MONDAY INTO WEDNESDAY...MODELS DIVE ANOTHER STRONG NORTHERN
STREAM SHORTWAVE SOUTH ACROSS THE GREAT LAKES AND OFF THE EAST
COAST EARLY NEXT WEEK. MOISTURE LOOKS LIMITED AND GENERALLY DRY
CONDITIONS EXPECTED THROUGH TUESDAY EXCEPT ACROSS THE WATERS AND
OBX. SLIGHT TIMING DIFFERENCES CONTINUE WITH THE ARRIVAL OF THIS
REINFORCING SHORT WAVE AND COLD FRONT...WITH THE 01/00Z GFS AND
CMC ON THE FASTER SIDE AND LESS AMPLIFIED...WHILE THE ECM IS
DEEPER AND STRONGER WITH SHORTWAVE. IN FACT...LAYER NORTHERLY
STREAMLINES AND 700MB MEAN RH AOA 70% SUGGEST SOUND/OCEAN EFFECT
SNOW SHOWERS AFFECTING THE OBX AND NRN WATERS LATE TUE NIGHT/EARLY
WED AS COLUMN IS SUFFICIENTLY COLD ENOUGH FOR AT LEAST A SNOW
SHOWER/RAIN SHOWER MIX. GFS/CMC ARE DRIER HOWEVER SO WILL NOT BITE
OFF ON ANY HIGHER THAN 20/30 POPS FOR NOW. HAVE CONTINUED TRENDING
DOWNWARDS WITH TEMPS MON NIGHT THROUGH TUE NIGHT TIME FRAME AS
THIS WILL BE THE COLDEST AIRMASS OF THE SEASON WITH ECM/MEX MOS IN
GOOD AGREEMENT WITH THICKNESS CLIMO STUDY IN HIGH TEMPS TUE ONLY
IN THE LOW/MID 40S AT BEST WITH 30S EVEN POSSIBLE. STRONG
NORTHERLY WINDS WILL ACCOMPANY THIS SYSTEM AND HAVE INCLUDED
COASTAL FLOODING SECTION IN THE AFD BELOW. THE STRONG ARCTIC HIGH
PRESSURE WILL SETTLE INTO THE AREA THROUGH MID WEEK WITH COLD
TEMPS BOTH MON NIGHT AND TUE NIGHT WELL INTO THE 20S. WED MORNING
LOOKS TO BE THE COLDEST MORNING WITH CENTER OF ARCTIC HIGH PRES
SETTLING INTO THE ERN CONUS. IN FACT ECM/MEX MOS GUID SUGGEST
INTERIOR LOWS DROPPING INTO THE UPPER TEENS. FOR WEDNESDAY...THE
MORE PROGRESSIVE GFS CONTINUES HINTING AT COASTAL TROUGH
DEVELOPMENT OFFSHORE ON WEDNESDAY AS THE CENTER OF THE HIGH MOVES
OFF THE MID ATLANTIC COAST AND HAVE CONTINUED SLIGHT CHANCE TO LOW
CHANCE SHOWERS ALONG COASTAL SECTIONS DURING THE MID WEEK TIME
FRAME.

WEDNESDAY NIGHT INTO FRIDAY...A SOUTHERN STREAM SHORTWAVE MOVING
ACROSS THE SOUTHERN STATES CONTINUES TO BE FORECAST BY LATEST GFS
AND AIDS IN DEVELOPMENT OF LOW PRES OFF THE EAST COAST OF FL BUT
NOW LIFTS IT FURTHER OFF THE SOUTHEAST COAST. ECM CONTINUES TO BE
DRY HOWEVER UNTIL THUR NIGHT AND FRIDAY...THOUGH BOTH MODELS HAVE
BEEN CONSISTENT AMONGST THEMSELVES THE LAST SEVERAL MODEL CYCLES
SO FCST CONFIDENCE IS LOWER THAN AVG THIS TIME FRAME. IF THE LOW
TRACKS CLOSER TO THE COAST THE AREA WILL RECEIVE GREATER RAINFALL
AMOUNTS AND STRONGER WINDS AREA WIDE. HAVE CONTINUED BLENDED MODEL
APPROACH AT THIS TIME BRINGING CHANCE POPS ACROSS THE AREA WITH
MODERATE NE WINDS. TEMPS SLIGHTLY ABOVE CLIMO PER ENSEMBLE
HEIGHTS...LOWS IN THE 40S AND HIGHS IN THE UPPER 50S/LOWER 60S.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 7 AM FRI...LATEST OBSERVATIONS SHOW TERMINALS RANGING FROM
VFR TO MVFR THIS MORNING. FORECAST SOUNDINGS AND GUIDANCE SHOW
MVFR CEILINGS HANGING TOUGH THROUGH MOST OF THE DAY...THOUGH COULD
PERIODICALLY BOUNCE BETWEEN MVFR AND VFR. PRED VFR SHOULD RETURN
LATE THIS AFTERNOON AND EARLY EVENING...THEN CLEARING LATE TONIGHT
AND EARLY SAT MORNING.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 330 AM FRI...HIGH PRES BUILDS IN SAT AND SUN WITH VFR SKC
AND LIGHT WINDS. A REINFORCING DRY COLD FRONT PROGGED TO MOVE
THROUGH THE REGION SUNDAY NIGHT INTO MONDAY WITH GUSTY ~20 KT
NORTHERLY WINDS MONDAY INTO TUESDAY...ESP DURING THE DAYTIME
HOURS. CONDITIONS WILL CONTINUE TO BE VFR SKC HOWEVER.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 7 AM FRI...LATEST OBS SHOW N/NE WINDS 10-20KT..WITH SOME
GUSTS TO 25KT ON OUTER CENTRAL/SOUTHERN WATERS...AND SEAS 3-5FT.
FRONT WILL REMAIN STALLED OFF THE NC COAST TODAY AS A WEAK WAVE OF
LOW PRESSURE MOVES ALONG IT. NORTHERLY SURGE TO 15-20KT THIS
MORNING...BECOMING N/NNW 10-15KT THIS AFTERNOON. GRADIENT WILL
TIGHTEN OVERNIGHT...AS HIGH CONTINUES TO BUILD IN FROM THE WEST
AND LOW OFF THE COAST GRADUALLY MOVES EAST. N/NW WINDS INCREASE TO
15-20KT WITH SEAS BUILDING BACK TO 3-5FT. COULD FLIRT WITH SCA
CONDITIONS TONIGHT AND EARLY SAT MORNING...ESP FOR THE CENTRAL AND
SOUTHERN WATERS. COULD SEE A FEW GUSTS TO 25KT BUT NOT CONFIDENT
ENOUGH TO ISSUE SCA AT THIS TIME. WENT CLOSER TO THE
WAVEWATCH...AND CAPPED SEAS AT 5FT OVERNIGHT...WITH NWPS TYPICALLY
TOO HIGH IN OFFSHORE FLOW SITUATIONS.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 333 AM FRI...NW WINDS GRADUALLY DIMINISH SATURDAY...
BACKING W TO WSW 5-15 KT (HIGHEST NORTHERN PORTIONS OF THE WATERS)
SATURDAY NIGHT AND SUNDAY WITH SEAS SUBSIDING TO 2-3 FT BY SUNDAY.
A MAINLY DRY BACKDOOR COLD FRONT IS PROGGED TO MOVE ACROSS THE
WATERS SUNDAY NIGHT WITH ANOTHER NLY SURGE DEVELOPING MONDAY AND
MONDAY NIGHT. 00Z MODELS CONTINUE TO DIFFER SOME WITH
TIMING...WITH THE GFS CONTINUING TO BE A BIT FASTER...BUT ARE
COMING INTO BETTER AGREEMENT WITH THE STRENGTH OF THE SURGE
PRODUCING SOLID 20-30 KT WINDS ACROSS MOST OF THE WATERS WITH GALE
FORCE GUSTS POSSIBLE. NWPS LOOKS REASONABLE WITH BUILDING SEAS
6-10 FT LATE MON NIGHT INTO TUE MORNING...HIGHEST CENTRAL AND
NORTHERN WATERS. WINDS AN SEAS ARE EXPECTED TO PEAK TUESDAY
MORNING. GRADIENT WILL SLOWLY RELAX DURING THE DAY TUE THOUGH
LINGERING 6+ FT SEAS WILL LIKELY TAKE A WHILE TO SUBSIDE AS
GENERAL MODERATE NE WINDS EXPECTED TO CONTINUE INTO AT LEAST MID
WEEK WITH LOW PRES TAKING SHAPE ACROSS THE SW ATLANTIC BASIN AND
HIGH PRES CONTINUING TO NOSE INTO THE SOUTHEAST STATES WHICH WILL
CONTINUE THE NE GRADIENT WINDS.

&&

.HYDROLOGY...
AS OF 3 AM FRI...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR
CONTENTNEA CREEK AT HOOKERTON, THE NEUSE RIVER AT KINSTON AND THE
TAR RIVER AT GREENVILLE. RIVER LEVELS ARE EXPECTED TO REMAIN IN
THE MINOR FLOOD CATEGORY THROUGH THE UPCOMING WEEKEND.

&&

.TIDES/COASTAL FLOODING...
AS OF 333 AM FRI...STRONG NORTHERLY WINDS AROUND 30 KNOTS ARE
EXPECTED MONDAY NIGHT INTO TUESDAY. THIS WILL BRING THE THREAT FOR
MINOR COASTAL FLOODING...BEACH EROSION...AND HIGH SURF FOR THE
NORTHERN OUTER BANKS...AND COASTAL FLOODING FOR SOUTHERN PORTIONS
OF THE PAMLICO SOUND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CQD/TL
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...TL
AVIATION...CQD/TL
MARINE...CQD/TL
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jan 1, 2:47 AM EST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 AM EST FRI JAN 1 2016

NCZ029-044>047-079>081-090>095-098-103-104-020800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
247 AM EST FRI JAN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.